MAUDE Adverse Event Report: TELEFLEX MEDICAL HP TI MED 25/CART 250/BOX W/TAPE; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HP TI MED 25/CART 250/BOX W/TAPE; CLIP, IMPLANTABLE
Model Number IPN028148
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Reported event: i was the one using the hemoclip applicator on saturday the (b)(6)october.I noticed severe bleeding from the leg that i had harvested the saphenous vein, although i had already closed it and it looked dry.That amount of bleeding i had not experienced before on a closed leg, letting me wonder how this happened.Five ligas had been applied on the stump of the saphenous vein.Same night 2 ligas from the vein branch have fallen as well on the same patient resulting to cardiac arrest, loss of 2l of blood in the mediastinum and 2 cycles of cpr to revive the patient.Thankfully the patient survived without suffering any impairment.The vein branch and the stump were clipped with the same applicator.I believe 7 ligas have fallen in total which due to its rarity made me suspect the applicator.I retrieved the applicator which by monday was already back sterilized ready to be used in case it was the reason for all this and send it to rlh for inspection.The patient has now a small hematoma starting from the stump on the affected leg and wound infection.In regards to product issues i tested the applicator when retrieved it and was not delivering closed ligas consistently.There were tiny gaps.Unfortunately, that was not obvious intraoperatively.I compared it with another random applicator and the ligas were coming out differently.One applicator was delivering perfectly closed ligas, the other applicator, the one i used was delivering ligas with gaps in different areas each time.The patient's current condition is reported as fine.Two out of two ligas fell from the vein graft definitely resulting to cardiac arrest.From the bleeding of the leg i believe five out of five ligas fell from the stump too.Ultrasound confirmed hematoma on the area of the stump.So, from the above outcomes in total i believe 7 out of 7 ligas fell.I suspect the applicator is the reason for the failure but that is what is being investigated.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
(b)(4).Per dhr the product hp ti med 25/cart 250/box w/tape lot# 73g1900306 was manufactured on 07/10/2019 a total of (b)(4) pieces.Lot was released on 08/01/2019.Dhr investigation did not show issues related to complaint.Revision of d000761 rev 05 was performed and the failure mode is already including it, no update is required.Corrective actions cannot be established since it is necessary to receive the physical sample to perform a proper investigation and confirm the alleged defect.At this time due the sample is not available is not possible to determine the source of the defect reported.Customer complaint cannot be confirmed due the product sample is not available to perform a proper investigation and determinate the root cause.
 
Event or Problem Description
Reported event: i was the one using the hemoclip applicator on saturday the (b)(6).I noticed severe bleeding from the leg that i had harvested the saphenous vein, although i had already closed it and it looked dry.That amount of bleeding i had not experienced before on a closed leg, letting me wonder how this happened.Five ligas had been applied on the stump of the saphenous vein.Same night 2 ligas from the vein branch have fallen as well on the same patient resulting to cardiac arrest, loss of 2l of blood in the mediastinum and 2 cycles of cpr to revive the patient.Thankfully the patient survived without suffering any impairment.The vein branch and the stump were clipped with the same applicator.I believe 7 ligas have fallen in total which due to its rarity made me suspect the applicator.I retrieved the applicator which by monday was already back sterilized ready to be used in case it was the reason for all this and send it to rlh for inspection.The patient has now a small hematoma starting from the stump on the affected leg and wound infection.In regards to product issues i tested the applicator when retrieved it and was not delivering closed ligas consistently.There were tiny gaps.Unfortunately, that was not obvious intraoperatively.I compared it with another random applicator and the ligas were coming out differently.One applicator was delivering perfectly closed ligas, the other applicator, the one i used was delivering ligas with gaps in different areas each time.The patient's current condition is reported as fine.Two out of two ligas fell from the vein graft definitely resulting to cardiac arrest.From the bleeding of the leg i believe five out of five ligas fell from the stump too.Ultrasound confirmed hematoma on the area of the stump.So, from the above outcomes in total i believe 7 out of 7 ligas fell.I suspect the applicator is the reason for the failure but that is what is being investigated.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit (b)(6) hp ti med 25/cart 250/box w/tape for investigation.The cartridge was returned with 8 clips remaining.The returned sample was visually examined with and without magnification.Visual examination of the returned sample revealed that the clips appear typical.No defects or anomalies were observed.The applier associated with the reported failure is captured under (b)(4).Functional inspection was performed on the returned sample.A lab inventory clip applier was used.All remaining clips were able to properly load into the applier.The clips were able to close properly when applied to over-stressed surgical tubing.No functional issues were found with the returned clips.It is possible the root cause is related to the applier that was used.Refer to (b)(4) for the investigation of the returned applier.A corrective action is not required at this time as there were no functional issues found with the returned sample.The reported complaint of "ligation failure-clip removes easily" could not be confirmed based on the returned sample.The cartridge was returned with 8 clips remaining.Upon functional inspection, all 8 clips could be loaded into the jaws of a lab inventory applier and close when applied to over-stressed surgical tubing.No functional issues were found with the returned clips.It is possible the root cause is related to the applier that was used.Refer to (b)(4) for the investigation of the returned applier.
 
Event or Problem Description
Reported event: i was the one using the hemoclip applicator on saturday the 23rd of october.I noticed severe bleeding from the leg that i had harvested the saphenous vein, although i had already closed it and it looked dry.That amount of bleeding i had not experienced before on a closed leg, letting me wonder how this happened.Five ligas had been applied on the stump of the saphenous vein.Same night 2 ligas from the vein branch have fallen as well on the same patient resulting to cardiac arrest, loss of 2l of blood in the mediastinum and 2 cycles of cpr to revive the patient.Thankfully the patient survived without suffering any impairment.The vein branch and the stump were clipped with the same applicator.I believe 7 ligas have fallen in total which due to its rarity made me suspect the applicator.I retrieved the applicator which by monday was already back sterilized ready to be used in case it was the reason for all this and send it to rlh for inspection.The patient has now a small hematoma starting from the stump on the affected leg and wound infection.In regards to product issues i tested the applicator when retrieved it and was not delivering closed ligas consistently.There were tiny gaps.Unfortunately, that was not obvious intraoperatively.I compared it with another random applicator and the ligas were coming out differently.One applicator was delivering perfectly closed ligas, the other applicator, the one i used was delivering ligas with gaps in different areas each time.The patient's current condition is reported as fine.Two out of two ligas fell from the vein graft definitely resulting to cardiac arrest.From the bleeding of the leg i believe five out of five ligas fell from the stump too.Ultrasound confirmed hematoma on the area of the stump.So, from the above outcomes in total i believe 7 out of 7 ligas fell.I suspect the applicator is the reason for the failure but that is what is being investigated.

Brand Name
HP TI MED 25/CART 250/BOX W/TAPE
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12837323
Report Number3003898360-2021-01047
Device Sequence Number4638774
Product Code FZP
UDI-Device Identifier24026704696134
UDI-Public24026704696134
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model NumberIPN028148
Device Catalogue Number533700
Device Lot Number73G1900306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer11/10/2021
12/21/2021
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/13/2021
12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight140 KG